Minnesota, 2016

Damaging Winds in Minnesota, April 24, 2016

April 24, 2016 · NWS MPX · 2 events in 2 counties and zones

A line of thunderstorms that developed in western Iowa Sunday afternoon, moved rapidly northeast across north central Iowa, and into south central Minnesota during the early evening. There were reports of large limbs blown down near Blue Earth, and power lines blown down near New Richland.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A line of thunderstorms that developed in western Iowa Sunday afternoon, moved rapidly northeast across north central Iowa, and into south central Minnesota during the early evening. There were reports of large limbs blown down near Blue Earth, and power lines blown down near New Richland. There were reports of tornadoes from the public, but dozens of trained spotters across the area later stated there was no rotation at cloud base. Pictures and video also showed the clouds were depicting outflow. Therefore it was determined that the public reports were of gustnadoes, which are not tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 24, 5:58 PM CST, 32 minutes earlier.

Area forecast discussion, Apr 24, 5:58 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
658 PM CDT SUN APR 24 2016

.UPDATE...
ISSUED AT 648 PM CDT SUN APR 24 2016

UPDATED AVIATION DISCUSSION BELOW FOR THE 00Z TAF ISSUANCE.

&&

.SHORT TERM...(TONIGHT)
ISSUED AT 348 PM CDT SUN APR 24 2016

A STRONG LOW PRESSURE SYSTEM WAS OVER CENTRAL SOUTH DAKOTA AT MID
AFTERNOON. A NEARLY STATIONARY FRONT MEANDERED FROM THE LOW
THROUGH WEST CENTRAL MN TO THE SOUTHERN METRO TO SOUTH OF EAU
CLAIRE WHILE A COLD FRONT CURVED SOUTH FROM THE LOW THROUGH
EASTERN NEBRASKA. SOME SUNSHINE DID OCCUR EARLIER IN THE
AFTERNOON ACROSS SOUTHWEST MN THROUGH EASTERN NE AND WESTERN IA.
THIS AREA HAS BECOME QUITE UNSTABLE WITH STORM DEVELOPMENT ALREADY
IN PROGRESS ACROSS EASTERN NE. VARIOUS CAMS INDICATE FURTHER
STRENGTHENING OF THE STORMS IN EASTERN NE WHILE MOVING INTO NW IA
AND EVENTUALLY SOUTHWEST AND SOUTH CENTRAL MN THIS EVENING.
EFFECTIVE SHEAR IS BEST INTO EARLY THIS EVENING ACROSS OUR FAR
WEST CENTRAL AND SOUTHWEST MN COUNTIES. HENCE...A SEVERE STORM OR
TWO CAN NOT BE RULED OUT TO THE NORTH AND EAST OF THE CURRENT
SEVERE THUNDERSTORM WATCH WHICH ADJOINS OUR SOUTHWEST MN CWA.
CAPE BEGINS TO FADE QUICKLY AFTER 02Z ON THE HRRR WITH A DOWNWARD
TREND IN STORM INTENSITY EXPECTED. THE STORMS COULD BE GETTING
CLOSE TO THE SOUTHWEST METRO AT THAT TIME BUT IN A WEAKENING MODE.
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT
AS THE LOW SLOWLY APPROACHES SOUTHWEST MN BY DAYBREAK MONDAY. THE
SHOWERS AND THUNDERSTORMS WILL BE EFFICIENT RAIN PRODUCERS. PW
VALUES WILL PEAK AROUND 1.4 INCHES ACROSS SOUTH CENTRAL MN THIS
EVENING WITH VALUES ELSEWHERE IN THE 1.2 TO 1.3 INCH RANGE. THIS
IS AT THE TOP OF OUR PW CLIMATOLOGY FOR LATE APRIL. THEREFORE A
QUICK INCH OF RAIN IS NOT OUT OF THE QUESTION. QPF GRIDS ARE
WIDESPREAD HALF TO ONE INCH. THERE WILL ALSO BE QUITE THE THERMAL
CONTRAST ACROSS THE FA OVERNIGHT WITH THE EAST- WEST BOUNDARY
ACROSS SOUTHERN MN. LOWS WILL RANGE FROM THE LOWER 40S ACROSS
CENTRAL MN TO NEAR 60 AT ALBERT LEA.

.LONG TERM...(MONDAY THROUGH SUNDAY)
ISSUED AT 348 PM CDT SUN APR 24 2016

AN ACTIVE SOUTHWEST FLOW PATTERN WILL BE IN PLACE THROUGH THE
WEEKEND ACROSS THE CENTRAL CONUS. THE RESULT WILL BE A WET AND
SOMEWHAT COOL PATTERN OVER THE NEXT 7 DAYS.

THE FIRST OF THREE ROBUST UPPER LOWS WILL PASS ACROSS MN AND INTO
WISCONSIN TOMORROW. AS MENTIONED IN THE DISCUSSION ABOVE...THUNDER
IS EXPECTED TONIGHT OUT AHEAD OF THIS LOW THAT IS ADVANCING ACROSS
THE DAKOTAS. TOMORROW THE UPPER LOW WILL PASS ACROSS MN BUT START
TO SHEAR OUT AS IT REACHES LAKE SUPERIOR TOMORROW NIGHT. THE SURFACE
LOW WILL TRACK JUST TO THE SOUTH FROM ROUGHLY REDWOOD FALLS...TO
SOMEWHERE BETWEEN MANKATO AND THE SOUTHERN TWIN CITES METRO...TO
AROUND LA CROSSE. THE WARM FRONT ASSOCIATED WITH THIS LOW WILL
BISECT THE FORECAST AREA AND ONCE AGAIN YIELD A PRONOUNCED NORTH-
SOUTH TEMPERATURE GRADIENT ACROSS MN AND WESTERN WI. THERE WILL
ONCE AGAIN BE WIDESPREAD SHOWERS ACROSS THE FORECAST AREA WITH THE
POTENTIAL FOR THUNDER ACROSS EASTERN MN AND WESTERN WI WHERE
FORECAST SOUNDINGS SHOW 200-800J/KG OF MUCAPE AND ENOUGH VERTICAL
WIND SHEAR TO SUPPORT WEAKLY ORGANIZED OR MULTICELL CONVECTION. A
STRONG CELL OR TWO CANNOT BE RULED OUT TOMORROW AFTERNOON IN
WI...ESPECIALLY GIVEN THE WARM FRONT IN THE VICINITY AND THE ADDED
VORTICITY DUE TO THE SURFACE LOW. IT SORT OF HAS THE LOOK OF A
LOW- TOPPED NON-SUPERCELL LANDSPOUT DAY.

THERE IS ANOTHER DEEP LOW EJECTING OUT OFF THE ROCKIES AND INTO THE
PLAINS ON TUESDAY. THE TROUGH WILL DIG IN A LITTLER FARTHER SOUTH
AND WRAP MUCH MORE MOISTURE NORTH ACROSS THE PLAINS. THIS IS SETTING
THE STAGE FOR SEVERE WEATHER IN STATES TO OUR SOUTH.
LOCALLY...WIDESPREAD MODERATE RAIN TO POTENTIALLY HEAVY RAIN AS THE
LOW SWINGS EAST/NORTHEAST AND MID-LEVEL FGEN TRANSLATES ACROSS THE
AREA. A THIRD TROUGH WILL MAKE ITS WAY INTO THE CENTRAL CONUS THIS
WEEKEND AND CONTINUES OUR CHANCE FOR SHOWERS AND STORMS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 648 PM CDT SUN APR 24 2016

SURFACE LOW IN SOUTH DAKOTA WITH A FRONTAL BOUNDARY DRAPED WEST
TO EAST ACROSS THE FORECAST AREA. SITES TO THE NORTH OF THAT
BOUNDARY ARE SOCKED IN WITH IFR OR EVEN LIFR CIGS AND IT WILL
REMAIN THAT WAY ALL NIGHT AND THROUGH AT LEAST PART OF MONDAY.
THIS INCLUDES AXN...STC...AND POSSIBLY RNH. MSP IS SITTING ON THE
EDGE OF VFR CIGS TO THE SOUTH...AND MVFR/IFR JUST TO THE NORTH.
WENT WITH VFR THROUGH ABOUT 04Z...THEN EXPECT THE LOW STRATUS TO
SAG SOUTH AND TAKE OVER. RWF IS FAR ENOUGH SOUTH THAT VFR IS
POSSIBLE THROUGH THE PERIOD. SHOWERS AND THUNDERSTORMS ARE MOVING
INTO SOUTHWESTERN MN AND WILL CONTINUE TO MOVE NORTHEAST...BUT
WEAKEN WITH TIME. BY THE TIME THEY REACH THE METRO AREA...THEY
WILL HAVE WEAKENED CONSIDERABLY...AND OVERNIGHT MOSTLY SCATTERED
SHOWERS WITH ISOLATED RUMBLES OF THUNDER WILL BE LIKELY
INITIALLY...BUT AS THE NIGHT GOES ON LOOK FOR A TRANSITION TO JUST
SCATTERED SHOWERS.

KMSP...STILL THINKING CIGS GO DOWN OVERNIGHT...BUT SOME HI-RES
GUIDANCE WANTS TO KEEP MSP JUST BARELY ON THE VFR SIDE OF THE
BOUNDARY INTO TOMORROW MORNING. FEEL THAT IS UNLIKELY AT THIS
TIME...AND SHOULD HAVE AT LEAST MVFR AND POSSIBLY IFR COME IN
TONIGHT AND REMAIN IN PLACE FOR MUCH OF MONDAY.

/OUTLOOK FOR KMSP/
TUE...VFR. WINDS E 10-15KTS.
WED...MVFR LATE IN THE DAY. SHRA LIKELY. WIND E 15-25KTS.
THU...MVFR PSBL. CHANCE OF SHRA. WIND E 10-15KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
&&

UPDATE...SPD
SHORT TERM...RAH
LONG TERM...CLF
AVIATION...SPD
Hazardous weather outlook, Apr 24, 11:19 AM CST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1219 PM CDT SUN APR 24 2016

MNZ054>070-073>078-082>085-091>093-WIZ023>028-251200-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-
ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1219 PM CDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND TONIGHT. A FEW OF
THE STORMS COULD BE SEVERE DURING THE LATE AFTERNOON AND EVENING
HOURS...ESPECIALLY ACROSS WEST CENTRAL AND SOUTHWEST MINNESOTA.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY ACROSS EAST
CENTRAL MINNESOTA AND WESTERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION BE NEEDED OVER PORTIONS OF SOUTHERN
MINNESOTA LATE THIS AFTERNOON OR EVENING.

MNZ041>045-047>053-WIZ014>016-251200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-POLK-BARRON-RUSK-
1219 PM CDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT.
ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY ACROSS EAST
CENTRAL MINNESOTA AND WESTERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 24, 2:47 PM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
347 PM CDT SUN APR 24 2016

MNZ054-056-064-242115-
CHIPPEWA-LAC QUI PARLE-YELLOW MEDICINE-
347 PM CDT SUN APR 24 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YELLOW MEDICINE...
SOUTHEASTERN LAC QUI PARLE AND CENTRAL CHIPPEWA COUNTIES...

AT 345 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED OVER
YELLOW MEDICINE COUNTY BETWEEN CANBY AND GRANITE FALLS...MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...CANBY...DAWSON...CLARKFIELD...WATSON...BOYD...PROVIDENCE...
HAZEL RUN...ST. LEO...MONTEVIDEO AIRPORT AND ASBURY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4474 9566 4472 9593 4466 9612 4465 9630
      4504 9609 4507 9543
TIME...MOT...LOC 2045Z 209DEG 30KT 4481 9572

ADL
Special weather statement, Apr 24, 5:13 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
613 PM CDT SUN APR 24 2016

MNZ091-242345-
MARTIN-
613 PM CDT SUN APR 24 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MARTIN COUNTY...

AT 613 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ESTHERVILLE...
MOVING NORTH AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHERBURN...WELCOME...CEYLON AND DUNNELL.

THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 82 AND 97.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4372 9485 4370 9452 4350 9465 4350 9485
TIME...MOT...LOC 2313Z 193DEG 35KT 4342 9482

RAH
Special weather statement, Apr 24, 5:41 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
641 PM CDT SUN APR 24 2016

MNZ091-250015-
MARTIN-
641 PM CDT SUN APR 24 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARTIN COUNTY...

AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OKAMANPEDAN
STATE PARK...OR 12 MILES SOUTH OF FAIRMONT...MOVING NORTHEAST AT 40
MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRMONT...CEYLON...IOWA LAKE...OKAMANPEDAN LAKE...GRANADA...EAST CHAIN...
FAIRMONT AIRPORT...WILBERT AND IMOGENE.

THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 97 AND 111.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4350 9464 4370 9454 4370 9426 4350 9426
TIME...MOT...LOC 2340Z 203DEG 35KT 4346 9453

RAH
Special weather statement, Apr 24, 6:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
707 PM CDT SUN APR 24 2016

MNZ082-083-091-092-250030-
MARTIN-WATONWAN-FARIBAULT-BLUE EARTH-
707 PM CDT SUN APR 24 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WATONWAN...EASTERN
MARTIN...SOUTHWESTERN BLUE EARTH AND WESTERN FARIBAULT COUNTIES...

AT 707 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRANADA...OR 11
MILES NORTHEAST OF FAIRMONT...MOVING NORTH AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRMONT...MADELIA...WINNEBAGO...TRUMAN...GOOD THUNDER...AMBOY...VERNON
CENTER...LEWISVILLE...IOWA LAKE...OKAMANPEDAN LAKE...GARDEN CITY AND
GRANADA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 96 AND 117.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4351 9463 4407 9445 4404 9399 4350 9420
      4350 9458
TIME...MOT...LOC 0007Z 192DEG 48KT 4376 9431

ADL
Special weather statement, Apr 24, 6:11 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
711 PM CDT SUN APR 24 2016

MNZ074-082-250045-
WATONWAN-BROWN-
711 PM CDT SUN APR 24 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WATONWAN AND
SOUTHERN BROWN COUNTIES...

AT 711 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SVEADAHL...OR 21
MILES NORTHEAST OF WINDOM...MOVING NORTH AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ST. JAMES...SLEEPY EYE...BUTTERFIELD...ORMSBY...DARFUR...ODIN...LA SALLE...
ECHOLS AND SVEADAHL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4385 9475 4387 9486 4400 9486 4441 9477
      4425 9448 4384 9465
TIME...MOT...LOC 0011Z 192DEG 44KT 4405 9478

ADL

The radar

The Minneapolis radar (KMPX), 141 km away, was scanning. The volume nearest the first event began at 00:29 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Faribault

When
April 24, 6:30 PM CST
Where
Faribault County, 0.69 mi N of Blue Earth
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
43.640, -94.100

Large tree branches were blown down, with a trailer tossed near Blue Earth.

Thunderstorm Wind, Waseca

When
April 24, 7:05 PM CST
Where
Waseca County, 0.85 mi SE of New Richland
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.890, -93.490

Power lines were blown down in New Richland.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2016Every state in 2016This day in weather historyWarnings in Minnesota, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620816, 620817.